increase dosage!

Hi I am hypothyroid on 100mg Levothyroxine for nearly 3 years. My recent bloods were "normal" but I told my GP that some of my symptoms (tiredness -lack of energy-palpitations-dry skin -putting on weight) had come back. He said that the results were normal so I should be feeling fine. :( I often wonder whether I could up my dosage by half a tablet (150mg) just to see if I feel better! Has anyone ever tried this???!!!

2 Replies

oldestnewest
  • Hi milehouse,

    It's not a good idea to tinker with your medication by yourself, it could make you ill (50mcg is a pretty hefty jump!!!!) and also alienate your doctor too. It's best to do this with the help and support of a doctor, if yours isn't helpful then see another one at the practice or move to another one if you can.

    The best way of trying to get an increase is to educate yourself about thyroid disease and blood tests too and diplomatically ;-) approach your doctor about an increase.

    The best place to start is to ask your surgery what your thyroid test results are if you don't already have them (you have a legal right to these) and make sure that you get the actual figures and reference ranges too as these vary around the country. Don't be fobbed off with 'normal', you need the actual figures. If you post your results on here we can help to explain them to you and how best to approach your doctor about them.

    The article on TSH at tinyurl.com/yyodja is really useful. Compare your TSH levels against the graph shown on there when you get them.

  • Welcome! Good advice Barb, please let us know what your blood test results were when they were last tested. Also when you ask the receptionist at the doc's surgery for a printout of your results, also ask what the lab range is for your TSH and Free T4 as they do vary around the country. Hope to hear from you soon.

You may also like...